Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2011  |  Volume : 43  |  Issue : 5  |  Page : 605--606

Enalapril induced severe hyponatremia and altered sensorium in a child

Syed Ahmed Zaki, Swapnil Bhongade, Preeti Shanbag 
 Department of Pediatrics, Lokmanya Tilak Municipal General Hospital and Medical College, Sion, Mumbai, India

Correspondence Address:
Syed Ahmed Zaki
Department of Pediatrics, Lokmanya Tilak Municipal General Hospital and Medical College, Sion, Mumbai
India

Enalapril is an angiotensin converting enzyme inhibitor widely used in children for treatment of hypertension and congestive cardiac failure. We report a 5-year-old boy who developed severe hyponatremia and altered sensorium on enalapril therapy. The serum sodium gradually became normal within 3 days. The patient«SQ»s sensorium improved significantly on correction of hyponatremia. Through this case, we highlight the importance of monitoring serum sodium in patients on enalapril therapy.


How to cite this article:
Zaki SA, Bhongade S, Shanbag P. Enalapril induced severe hyponatremia and altered sensorium in a child.Indian J Pharmacol 2011;43:605-606


How to cite this URL:
Zaki SA, Bhongade S, Shanbag P. Enalapril induced severe hyponatremia and altered sensorium in a child. Indian J Pharmacol [serial online] 2011 [cited 2021 Sep 24 ];43:605-606
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2011;volume=43;issue=5;spage=605;epage=606;aulast=Zaki;type=0